On convex permutations

M.H. Albert, Stephen Alexander Linton, Nik Ruskuc, V Vatter, S Waton

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)
4 Downloads (Pure)


A selection of points drawn from a convex polygon, no two with the same vertical or horizontal coordinate, yields a permutation in a canonical fashion. We characterise and enumerate those permutations which arise in this manner and exhibit some interesting structural properties of the permutation class they form. We conclude with a permutation analogue of the celebrated Happy Ending Problem.
Original languageEnglish
Pages (from-to)715-722
JournalDiscrete Mathematics
Issue number8-9
Early online date16 Feb 2011
Publication statusPublished - May 2011


  • Algebraic generating function
  • Insertion encoding
  • Permutation class
  • Restricted permutation


Dive into the research topics of 'On convex permutations'. Together they form a unique fingerprint.

Cite this